Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 263, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 17, 2006, 1:50 AM CDT for Val Verde County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2006, 1:50 AM CDT (06:50 UTC)
- Expired
- Jun 17, 2006, 2:26 AM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 163 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 170650 SVREWX TXC465-170745- /O.NEW.KEWX.SV.W.0263.060617T0650Z-060617T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 150 AM CDT SAT JUN 17 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 245 AM CDT * AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23 MILES WEST OF PANDALE...OR ABOUT 27 MILES NORTHWEST OF LANGTRY... AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANDALE BY 220 AM CDT LAT...LON 3021 10204 2971 10187 2978 10113 3050 10135 $$
2 follow-up statements
000 WWUS54 KEWX 170707 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 207 AM CDT SAT JUN 17 2006 TXC465-170745- /O.CON.KEWX.SV.W.0263.000000T0000Z-060617T0745Z/ VAL VERDE TX- 207 AM CDT SAT JUN 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR VAL VERDE COUNTY... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF PANDALE... OR ABOUT 31 MILES NORTHWEST OF LANGTRY...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE... 7 MILES NORTH OF PANDALE BY 225 AM CDT LAT...LON 3021 10204 2971 10187 2978 10113 3050 10135 $$
000 WWUS54 KEWX 170726 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 AM CDT SAT JUN 17 2006 TXC465-170735- /O.CAN.KEWX.SV.W.0263.000000T0000Z-060617T0745Z/ VAL VERDE TX- 225 AM CDT SAT JUN 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM NEAR PANDALE HAS WEAKENED AND NO LONGER POSES A THREAT OF SEVERE WEATHER. LAT...LON 3021 10204 2971 10187 2978 10113 3050 10135 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:58 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 16, 11:58 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1158 PM CDT FRI JUN 16 2006 .AVIATION... UPPER LOW TO THE EAST WILL CONTINUE TO GENERATE SHOWERS ACROSS SOUTHEAST TEXAS THROUGH THE OVERNIGHT HOURS. DRYLINE CONVECTION ALONG THE EDWARDS PLATEAU IS ANTICIPATED TO PERSIST OVERNIGHT. MOST OF THESE STORMS WILL REMAIN OUT OF THE KDRT AERODROME, BUT A FEW STRAY STORMS COULD LOWER CIGS TO MVFR AROUND THE AREA. STRATUS HAS BEGUN TO DEVELOP ALONG THE ESCARPMENT, LOWERING CIGS TO MVFR AT KAUS AND KSAT. STRATUS LAYER WILL LIFT BY MIDDAY SATURDAY. SFC WINDS WILL REMAIN SE-SRLY 10 TO 20 KTS THROUGH THE TAF PERIOD. && .PREV DISCUSSION... (ISSUED 940 PM CDT FRI JUN 16 2006) UPDATE... THUNDERSTORM THAT CAME OFF THE MEXICAN MOUNTAINS WEST OF DEL RIO DISSIPATED BEFORE CROSSING THE RIO GRANDE...BUT SCT STORMS IN TERRELL COUNTY COULD SKIRT NRN VAL VERDE COUNTY OVER THE NEXT COUPLE HOURS. ALSO ISOLD SHOWERS WILL CONTINUE OVER THE FAR EASTERN COUNTIES WHERE CONVECTION CONTINUES TO STREAM INLAND OFF THE MIDDLE COAST. OTHERWISE WARM BREEZY NIGHT WITH LOW CLOUDINESS QUICKLY DEVELOPING OVER THE NEXT FEW HOURS AND DEW POINTS CREEP INTO THE LOWER 70S. PREV DISCUSSION... (ISSUED 351 PM CDT FRI JUN 16 2006) DISCUSSION... THE UPPER LOW ACROSS EAST TX IS GETTING ABSORBED INTO THE WESTERLIES AND CARRIED-OFF TO THE NE. AT THE SAME TIME...A WELL- DEFINED UPPER TROUGH IS MOVING SLOWLY EAST OUT OF THE CENTRAL AND SOUTHERN ROCKIES. THE BASE OF THIS TROUGH WILL STALL OVER CENTRAL TEXAS THROUGH THE WEEKEND AS AN UPPER HIGH BUILDS OVER AZ/NM AND ANOTHER OVER THE EASTERN GULF/FL. MOST OF THE ENERGY ASSOCIATED WITH THE TROUGH WILL GET PULLED AWAY IN THE WESTERLIES...BUT SOME WILL BE LEFT BEHIND AND TRANSITION INTO AN UPPER SHEAR-AXIS BY MONDAY. THE 12Z GFS SOLUTION VARIES SIGNIFICANTLY FROM THE 12Z NAM...WHICH IS INDICATING A VERY WET WEEKEND FOR SOUTH CENTRAL TEXAS. PLENTY OF CONVECTIVE FEEDBACK IN THE 12Z MODEL SOLUTIONS MAKING IT DIFFICULT TO PICK-OUT THE REALITY FROM FICTION. OUR NUMBERS WILL BE VERY CLOSE TO THE 12Z GFS MOS DUE TO RECENT GOOD PERFORMANCE. ONGOING DROUGHT ALSO PLAYING A ROLE IN THE DECISION TO STICK WITH THE DRIER GFS SOLUTION. THE BEST CHANCE FOR PRECIP THIS WEEKEND WILL BE ACROSS OUR NORTH AND EAST COUNTIES. TEMPS WILL BE AT OR ABOVE NORMAL OVER THE NEXT 7 DAYS...BUT MAX TEMPS WONT BE AS HIGH AS THE LAST FEW DAYS DUE LOWER PRESSURE HEIGHTS OVER OUR AREA AND AN INCREASINGLY TROPICAL ATMOSPHERE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, Jun 17, 12:46 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1246 AM CDT SAT JUN 17 2006 TXZ171>173-183>194-202>209-217>225-228-171230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1246 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HILL COUNTRY. THE THREAT OF LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS WILL PERSIST THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SATURDAY INTO EARLY SUNDAY FROM THE INTERSTATE 35 CORRIDOR WESTWARD ACROSS THE HILL COUNTRY AND RIO GRANDE PLAINS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE SATURDAY THROUGH MONDAY...MAINLY FROM REPEAT SHOWERS OVER EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:34 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.